MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107322055
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on may 16, 2018: when the physician put the catheter into the introducer sheath, the head (tip) of the soft vu broken down [fractured].The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a mariner berenstein 4fx130cm catheter.A visual review of the device noted that the tip is separated from the catheter shaft.Also noted the catheter tip had splits at the end of the catheter tip.The catheter met id dimensional measurement specifications for this device.Due to the tip damage (split) dimensional of the od was unable to be performed.The customer's reported complaint description of the proximal end separating from the distal is confirmed.This failure mode is consistent with tip embrittlement associated with capa (b)(4).Capa (b)(4) was closed in august 2017.The processing of this reported catheter commenced prior to implementations of the soft tip material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7569823
Report Number1319211-2018-00057
Device Sequence Number130657
Product Code DQO
UDI-Device IdentifierH787107322055
UDI-PublicH787107322055
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2020
Device Catalogue NumberH787107322055
Device Lot Number5174498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR